Alabama, 2004Flash Flood in Alabama, August 12, 2004
August 12, 2004 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 11, 9:01 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 11, 9:01 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT WED AUG 11 2004
.UPDATE...COLD FRONT IS CURRENTLY ACROSS THE NORTHWEST SECTIONS OF
THE STATE. LATEST MODEL RUNS INDICATE UPWARD VERTICAL MOTION AND
MOISTURE CONVERGENCE INCREASING ACROSS THE AREA OVERNIGHT. WENT
AHEAD AND UPDATED THE ZONES TO SAY SHOWERS LIKELY AND A CHANCE OF
THUNDERSTORMS ALL SECTIONS. MADE ONLY A FEW CHANGES TO THE
OVERNIGHT LOWS.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 11, 12:21 PM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT WED AUG 11 2004
ALZ011>015-017>050-121230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
121 PM CDT WED AUG 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT)
NO HAZARDOUS WEATHER IS EXPECTED.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)
THE CURRENT FORECAST FOR TROPICAL STORM BONNIE INDICATES THAT THE
STORM WILL MAKE LANDFALL EARLY THURSDAY MORNING ALONG THE FLORIDA
PANHANDLE. AS A RESULT...HEAVY RAIN IS EXPECTED OVER THE SOUTHEAST
SECTIONS OF THE CWA AFTER MIDNIGHT AND INTO THURSDAY. ANYONE WITH
INTERESTS ALONG THE NORTHERN GULF COAST OR SOUTHEAST ALABAMA SHOULD
CONTINUE TO MONITOR UPDATED FORECAST TRACKS ON TROPICAL STORM BONNIE.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
ANTICIPATED THROUGH TONIGHT.
HOWEVER...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT OFFICIALS NEED TO
STAY WEATHER ALERT ON THURSDAY DUE TO THE POTENTIAL FOR TROPICAL
STORM BONNIE AFFECTING CENTRAL ALABAMA.
Flash Flood, Jefferson
- When
- August 12, 12:34 AM CST to 1:30 AM CST
- Where
- Jefferson County, Birmingham
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Several roads were flooded and temporarily impassable across the Birmingham Metropolitan area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in South Carolina, August 12, 20043 injured · $1.5 million · F1 · 9 events
- Tornado and Flood in Virginia, August 12, 20041 injured · $775,000 · F1 · 3 events
- Flash Flood and Hail in New Mexico, August 12 to 13, 20041 injured · $750,000 · 1 in hail · 6 events
- Tornado in Florida, August 12, 2004F2 · 1 event
- Flash Flood in Pennsylvania, August 12 to 13, 2004$1.0 million · 1 event
- Tornadoes and Hail in Texas, August 12, 2004$625,000 · F0 · 8 events
- Hail and Damaging Wind in Texas, August 12, 2004$181,000 · 2.75 in hail · 25 events
- Flash Flood in New York, August 12, 2004$500,000 · 1 event
- Tornadoes and Flash Flooding in North Carolina, August 12, 20044 injured · F1 · 7 events
- Tropical Storm in Florida, August 12, 2004$100,000 · 14 events
- Hail and Damaging Winds in Oklahoma, August 12, 2004$82,000 · 1.75 in hail · 18 events
- Lightning Strike in Massachusetts, August 12, 2004$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416564.